Type of Spiritual Experience
There are many more reports on Pubmed of this drug causing hallucinations, so this is just one example
A description of the experience
Rev Mal Respir. 2006 Feb;23(1 Pt 1):73-7. [Acute encephalopathy after infusion of paclitaxel]. [Article in French] Lachkar S1, Bota S, Nouvet G, Thiberville L. Service de pneumologie, CHU Charles Nicolle, Rouen, France.
INTRODUCTION: Paclitaxel is an anti-neoplastic agent commonly used in the treatment of primary bronchial carcinoma and tumours of the breast and ovary. Its toxicity, haematological and peripheral neuropathy, are well known. On the other hand central nervous system toxicity is rare.
CASE REPORT: We report a case of acute encephalopathy, occurring eight hours after infusion of Paclitaxel, in a patient treated for adenocarcinoma of the lung. It included drowsiness, confusion and hallucinations, and resolved completely after ten days. The diagnosis of encephalopathy secondary to Paclitaxel injection was reached after exclusion of other possible aetiologies.
CONCLUSIONS: Acute encephalopathy is a rare complication of intravenous Paclitaxel treatment. The pathophysiology of this toxic effect is discussed: a direct toxicity of Paclitaxel or of its solvent (polyoxethylated castor oil), and the role of a pre-existing alteration of the blood-brain barrier.